Recurrent tinea corporis inf, now resistant to azoles!
I'm a 27 yr old immunocompetent male. I have a history of recurrent tinea corporis infections (around the neck and shoulders), usually treated with topical azoles. Once, I had an extensive infection which I had to use itraconazole to treat. I always got great results with azoles.
For more than 2 months now, I've had a rash resistant to topical azoles. Rashes increasing in size and new ringworm rashes appearing.
I started a weekly dose of fluconazole (200mg/wk in addition to the topical azole I'm using), this is the 3rd week now, no improvement whatsoever!
2 dermatologists I went to, refused to run a culture & sensitivity test!
What do I do?
Should I add Terbinafine to the regimen, combine it with the others, stop the others, add any other meds, change the meds, take the fluconazole on a daily basis, change the doses.
I'm open to answering any questions also.
If you are immunocompetent then you should take Fluconazole only after a dermatolgist’s prescription. Your immune system can also be responsible for the resistant fungal infection. Before taking terbenafine consult a doctor. It is always best to take it under a dermatologist’s guidance as it is not without side effects.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. Treatment can be started only when the diagnosis is confirmed. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.